Existence for reaction-diffusion systems - a compactness method approach



Downloads per month over past year

Díaz Díaz, Jesús Ildefonso and Vrabie, Ioan I. (1994) Existence for reaction-diffusion systems - a compactness method approach. Journal of Mathematical Analysis and Applications, 188 (2). pp. 521-540. ISSN 0022-247X

[thumbnail of 105.pdf] PDF
Restringido a Repository staff only


Official URL: http://www.sciencedirect.com/science/article/pii/S0022247X84714430


The authors study the existence of weak solutions for the following system: ut−Δφ(u)∈F(u,v), vt−Δψ(v)∈G(u,v) in (0,T)×Ω, φ(u)=ψ(v)=0 on (0,T)×∂Ω, u(0,x)=u0(x), v(0,x)=v0(x) in the region Ω⊂⊂Rn with smooth boundary ∂Ω. The functions ψ,φ:R→R are assumed to be continuous and nondecreasing with ψ(0)=φ(0)=0, u0,v0∈L∞(Ω), F,G:R2→2R with F an upper semicontinuous mapping (u.s.c.). The following local existence results are shown: (1) for the diffusive case, i.e. when both ψ and φ are strictly increasing with u.s.c. G; (2) for the semi-diffusive case (only one function φ is strictly increasing) with G being either with separated variables (i.e. having the form of the product or of the sum of two functions g(u) and H(v)) or globally Lipschitz with respect to its second variable (i.e. |G(u,v)−G(u,v′)|≤L|v−v′| for each u∈B⊂⊂R, v,v′∈R and some L=L(B)). Additional conditions (of linear form) on the growth of F and G are indicated to guarantee global existence results.

Item Type:Article
Uncontrolled Keywords:reaction diffusion systems; local and global existence of weak solutions
Subjects:Sciences > Mathematics > Numerical analysis
ID Code:15949
Deposited On:16 Jul 2012 11:07
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page